Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 76, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 1994, 6:55 PM CDT for Delaware County, Oklahoma. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1994, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 10, 1994, 7:34 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 11.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 102355 SVRTUL OKC041-110100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 655 PM CDT SUN APR 10 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...SOUTHEASTERN DELAWARE COUNTY AT 652 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM JUST EAST OF KANSAS. MOVEMENT WAS NORTHEAST AT 40 MPH. HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASpIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:37 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 10, 4:37 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN APR 10 1994 STARTING TO CRANK OUT WARNINGS SO LTL TIME 4 DISCUSSION. HV BEEN CLOSELY WATCHING MESONET ALL DAY...WATCHING PROGRESSION OF FRONT. AFTR REMAINING STATIONARY FOR MUCH OF THE DAY...CNVTN DEVELOPED ACRS CENT OK AND THIS HAS BEGUN TO GIVE ADDED PUSH TO THE FRONT. WITH THIS NEW PUSH...WL HV TO MAKE LATE ADJUSTMENTS TO ZONES. NGM HAS FRONT MORE &NORTHERLY...AND WENT WITH AVN. AVN MVS LOW THRU AREA QUICKER THAN NGM OR ETA WOULD WENT WITH THAT TREND. WL GO WITH FFA FOR TONIGHT GENERALLY NORTH OF THE FRONT AS SIGNIFICANT PCPN IS PSBL. /15 .TUL...FFA ZNS 54>67.
In the hours before
Special weather statement, Apr 10, 2:13 PM CDT, 4 hours 42 minutes before
OKC113-117-102015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 210 PM CDT SUN APR 10 1994 ..THUNDERSTORMS RAPIDLY DEVELOPING IN NORTH CENTRAL OKLAHOMA... AT 201 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL OKLAHOMA. THIS CLUSTER WAS BOUNDED BY AREA EXTENDING FROM OKLAHOMA CITY TO ENID TO STILLWATER. MOVEMENT OF THESE STORMS WAS NORTHEAST AT 45 MILES AN HOUR. THE LEADING EDGE OF THIS CLUSTER OF STORMS WILL MOVE INTO PAWNEE COUNTY BY 230 PM. FREQUENT LIGHTNING...HAIL AND STRONG WINDS WILL BE LIKELY WITH THESE STORMS. RESIDENTS IN PAWNEE AND OSAGE COUNTIES SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF NORTHEAST OKLAHOMA UNTIL 8 PM.
Special weather statement, Apr 10, 2:19 PM CDT, 4 hours 36 minutes before
OKZ056>058-061>063-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT SUN APR 10 1994 ...HEAVY RAIN POTENTIAL TONIGHT MAY PRESENT RIVER FLOOD PROBLEMS FOR NORTHEAST OKLAHOMA... THERE IS A POTENTIAL FOR HEAVY RAIN ACROSS NORTHEAST OKLAHOMA TONIGHT. THIS IS DUE TO AN ABUNDANCE OF MOIST UNSTABLE AIR AND A STATIONARY FRONT ACROSS NORTHEAST OKLAHOMA. SOUTHERLY WINDS WILL PUSH THE AIR NORTHWARD OVER THE FRONT...AND SHOULD RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS FOR MUCH OF THE NIGHT. POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST OKLAHOMA BY MONDAY MORNING. THE NEOSHO RIVER AT COMMERCE IS ALREADY EXPECTED TO CREST 3 FEET ABOVE FLOOD STAGE BY MONDAY MORNING...FROM RAIN THAT OCCURRED SATURDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN TONIGHT COULD RESULT A CREST OF 5 FEET ABOVE FLOOD STAGE AT COMMERCE BY LATE TUESDAY OR EARLY WEDNESDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER SOUTHERN KANSAS AND NORTHERN OKLAHOMA WOULD ALSO CAUSE THE VERDIGRIS RIVER TO RISE TO NEAR BANKFULL AT COFFEYFILLE BY MONDAY AFTERNOON...AND TO NEAR OR JUST ABOVE FLOOD STAGE AT LENAPAH BY MONDAY EVENING. THE SPRING RIVER AT QUAPAW COULD ALSO BE ADVERSELY AFFECTED BY HEAVY RAIN. IF AN ADDITIONAL 1 TO 2 INCHES OF RAIN OCCURS TONIGHT ...THE SPRING RIVER AT QUAPAW COULD RISE TO 2 TO 3 FEET ABOVE FLOOD STAGE BY MIDDAY MONDAY. REMEMBER...AT THIS TIME...THE RIVER RISES MENTIONED ABOVE ARE BASED ONLY ON THE POTENTIAL OF HEAVY RAIN THAT MAY OCCUR TONIGHT. PERSONS THAT HAVE INTERESTS WHICH COULD BE AFFECTED BY THESE POTENTIAL RIVER RISES SHOULD CLOSELY MONITOR WEATHER CONDITIONS FOR THE NEXT 24 HOUR.S.
Local storm report, Apr 10, 4:02 PM CDT, 2 hours 53 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
335 PM OSAGE PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN
IN SOUTHEAST OSAGE COUNTY...ABOUT 5 MILES
EAST OF HOMINY NEAR THE WEST END OF SKIATOOK
LAKE.Special weather statement, Apr 10, 4:14 PM CDT, 2 hours 41 minutes before
OKC101-111-143-145-102215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT SUN APR 10 1994 AT 412 PM A THUNDERSTORM WAS DEVELOPING RAPIDLY IN OKMULGEE COUNTY NEAR THE CITY OF OKLMULGEE. CONDITIONS ARE FAVORABLE FOR THIS STORM TO BECOME SEVERE. PERSONS IN OKMULGEE...SOUTHERN TULSA...WESTERN WAGONER AND WESTERN MUSKOGEE COUNTIES SHOULD CLOSELY LISTEN FOR THE LATEST INFORMATION ON THIS DEVELOPING STORM AND BE READY TO QUICKLY MOVE TO A PLACE OF SAFETY.
Local storm report, Apr 10, 4:36 PM CDT, 2 hours 19 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 432 PM CDT SUN APR 10 1994 TIME(CDT) COUNTY EVENT 250 PM PAWNEE NICKLE SIZE HAIL 6 MILES WEST OF MARAMEC. 302 PM PAWNEE NICKLE SIZE HAIL IN MARAMEC. 330 PM OSAGE QUARTER SIZE HAIL JUST SOUTH OF HOMINY. 356 PM TULSA HALF DOLLAR SIZE HAIL IN OWASSO. 310 PM CREEK DIME SIZE HAIL 5 MILES NORTH OF BRISTOW.
Local storm report, Apr 10, 5:32 PM CDT, 1 hour 23 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
340 PM NOWATA QUARTER SIZE HAIL IN LENAPAH.
440 PM NOWATA NICKEL SIZE HAIL 3 MILES SOUTH OF DELAWARE.
441 PM WASHINGTON NICKLE SIZE HAIL 3 MILES SOUTH OF
BARTLESVILLE.
451 PM CRAIG QUARTER SIZE HAIL IN VINITA.
425 PM PAWNEE 60 TO 70 MPH WINDS BLEW DOWN TREES
AND POWER LINES IN PAWNEE.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 66 min |
| Apr 10, 12:01 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 41 min |
| Apr 10, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 47 min |
| Apr 10, 1:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 41 min |
| Apr 10, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 42 min |
| Apr 10, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 50 min |
| Apr 10, 2:20 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Apr 10, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 65 min |
| Apr 10, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 10, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 61 min |
| Apr 10, 3:33 PM CDT | Tornado Warning | TSA | Osage | 27 min |
| Apr 10, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Washington | 56 min |
| Apr 10, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Apr 10, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 44 min |
| Apr 10, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 68 min |
| Apr 10, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 52 min |
| Apr 10, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| Apr 10, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 58 min |
| Apr 10, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 66 min |
| Apr 10, 4:57 PM CDT | Tornado Warning | TSA | Osage | 33 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 46 min |
| Apr 10, 5:32 PM CDT | Tornado Warning | TSA | Washington | 28 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 64 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 64 min |
| Apr 10, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 67 min |
| Apr 10, 5:56 PM CDT | Tornado Warning | TSA | Nowata | 49 min |
| Apr 10, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 46 min |
| Apr 10, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 54 min |
| Apr 10, 6:20 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.